Upper airway obstruction in a patient following administrati
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Abstract :
Low dose midazolam and fentanyl are commonly used to provide conscious sedation during regional anaesthesia. Inability to ventilate because of chest wall rigidity following administration of high dose fentanyl has been described. We report a case where midazolam and fentanyl were used to provide sedation and supplementary analgesia during spinal anaesthesia. The patient became unresponsive and apnoeic and could not be ventilated. Anaesthetic circuit was applied, airway was maintained using face mask 100% oxygen was commenced, and CPAP was initiated. After few seconds, she could be ventilated and her spontaneous respiratory efforts returned. Glottic closure secondary to fentanyl administration was thought to be a plausible explanation.....

http://bit.ly/2r7JgNb
Like
Comment
Share